Alabama, 2008Hail and Damaging Winds in Alabama, July 22, 2008
July 22, 2008 · NWS HUN · 28 events in 9 counties and zones
A weak frontal boundary moved from northwest to southeast and sparked scattered strong to severe thunderstorms across portions of northern Alabama. There were several reports of large hail and wind damage in northern Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary moved from northwest to southeast and sparked scattered strong to severe thunderstorms across portions of northern Alabama. There were several reports of large hail and wind damage in northern Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 22, 10:36 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 22, 10:36 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATE CORRECTED
ISSUED BY THE NWS JACKSON MS
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1136 AM CDT TUE JUL 22 2008
.DISCUSSION...ANOTHER HOT HAZY HUMID DAY IS IN STORE FOR THE
TENNESSEE VALLEY TODAY. THE GOOD NEWS IS IT LOOKS LIKE SOME SHORT
TERM RELIEF IS ON THE WAY. UNTIL THEN HOWEVER...WE STILL HAVE TO
DEAL WITH TODAY.
AS HAS BEEN THE CASE THE LAST FEW DAYS...TEMPERATURES AND AFTERNOON
CONVECTION WILL BE THE MAIN FOCUS OF THE FORECAST THIS AFTERNOON.
HIGHS WILL ONCE AGAIN CLIMB UP INTO THE MID AND UPPER 90S...WITH A
FEW LOCATIONS ACROSS THE AREA FLIRTING WITH AND PERHAPS REACHING THE
CENTURY MARK.
A LITTLE BETTER MOISTURE ADVECTION IN THE MID AND LOWER LEVELS OF
THE ATMOSPHERE SHOULD KEEP DEW POINTS FROM MIXING DOWN AS MUCH AS
THEY DID YESTERDAY. I BELIEVE THIS...IN ADDITION TO INCREASING MID
AND HIGH CLOUDS ASSOCIATED WITH AN APPROACHING UPPER LEVEL
DISTURBANCE...AND CONVECTION OF OUR OWN THIS AFTERNOON...WILL AID IN
KEEPING HEAT INDICES JUST BELOW CRITICAL VALUES TODAY. BECAUSE OF
THIS...ILL HOLD OFF ON ISSUING A HEAT ADVISORY AT THIS TIME.
CONDITIONS THOUGH WILL CONTINUE TO BE CLOSELY MONITORED...AND
RESIDENCE ACROSS THE TENNESSEE VALLEY...ESPECIALLY THE ELDERLY AS
WELL AS THOSE WHO WORK OUTDOORS...SHOULD TAKE THE PROPER PRECAUTIONS
TO PROTECT THEMSELVES FROM THE HEAT.
IN TERMS OF CONVECTION THIS AFTERNOON...THE UPPER RIDGE THATS BEEN
IN CONTROL OF MUCH OF THE WEATHER ACROSS THE SOUTHEAST UNITED STATES
THE PAST SEVERAL DAYS...CONTINUES TO BREAK DOWN OVER THE REGION
TODAY. THIS IS ALLOWING A SHORTWAVE TO SLOWLY APPROACH THE AREA
FROM THE NORTH. ON TOP OF ANY DIURNAL CONVECTION THATS EXPECTED TO
DEVELOP OVER THE AREA...SATELLITE IS ALREADY SHOWING A COUPLE OF
FEATURES OF INTEREST THIS AFTERNOON MOVING TOWARD THE AREA. THE
FIRST IS A WEAKENING MCS MOVING ACROSS NORTHWEST TENNESSEE THAT IS
PRECEEDED BY A PRETTY DECENT OUTFLOW BOUNDARY...AND ANOTHER MCS
DEVELOPING ACROSS NORTH MISSOURI. THESE FEATURES...ESPECIALLY THE
FIRST TWO COULD PLAY A ROLE IN HELPING THE COVERAGE OF CONVECTION
LATER THIS AFTERNOON AND PERHAPS INTO THE EVENING. AS A RESULT OF
THIS...IVE TWEAKED POPS UP A BIT AREAWIDE FOR THIS AFTERNOON.
IN ADDITION...WITH THE GOOD INSTABILITY OVER THE AREA AND BETTER
FLOW ALOFT AS A RESULT OF THESE IMPENDING DISTURBANCES...ANY STRONG
CONVECTION THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING SOME
STRONG TO DAMAGING WIND GUSTS LATER THIS AFTERNOON.
OTHER ELEMENTS OF THE FORECAST LOOK GOOD AT THIS TIME. OTHER THAN
THE ADJUSTMENTS MENTIONED ABOVE...NO MAJOR CHANGES TO THE FORECAST
WILL BE MADE AT THIS TIME.
UPDATED PRODUCTS WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 604 AM CDT DAY JUL 22 2008/
DISCUSSION /ISSUED AT 332 AM CDT/... CHANGES APPEAR TO BE IN THE
OFFING FOR THE TENNESSEE VALLEY...AND THOSE CHANGES WILL BEGIN
LATER TODAY.
FIRST...THE TEMP FCST FOR TODAY IS A BIT OF A CHALLENGE AGAIN. HAVE
DECIDED TO PARE BACK VALUES A COUPLE OF DEGREES BUT THIS WILL STILL
LEAVE AFTN HIGHS IN THE MID/UPR 90S IN MOST AREAS...OR A FEW DEGREES
BELOW YESTERDAY. HERES WHY...BOUNDARY LYR THICKNESSES WILL FALL
SLIGHTLY OVER YESTERDAY...AND THERE IS THE POTENTIAL FOR MORE
CONVECTIVELY-DRIVEN CLOUD COVER. ADDITIONALLY...MOISTURE ADVECTION
IN THE LOW/MID LEVELS SHOULD KEEP SFC DEWPOINTS FROM MIXING DOWN
INTO THE 50S AS HAPPENED YESTERDAY....THUS ALLOWING LESS SENSIBLE
HEATING. THERE IS A LITTLE UNCERTAINTY HERE HOWEVER. THE BNA/LZK
SOUNDINGS...WHICH REPRESENT THE UPSTREAM AIRMASS DO SHOW 50S
DEWPOINTS WITHIN THE POTENTIAL MIXED LAYER FOR TOMORROW.
HOWEVER...THE LATEST WATER VAPOR SAT IMAGERY SEEMS TO BE INDICATING
A GENERAL INCREASE IN MOISTURE IN THIS AREA OVER THE LAST FEW HOURS.
SO...WHY ALL THE ATTENTION PAID TO THE FCST HIGHS?...BECAUSE WERE
VERY CLOSE TO OUR HEAT ADVISORY CRITERIA AGAIN. I THINK THAT WELL
BE JUST SHY FOR BOTH RAW TEMPS AND HEAT INDICES. BUT IF TEMPS DO
WARM JUST A FEW DEGREES MORE...THEN AN ADVISORY MAY BE WARRANTED.
THIS IS SOMETHING THE DAY SHIFT WILL NEED TO MONITOR.
THERE IS THE POTENTIAL FOR AFTN TSRA DEVELOPMENT TODAY AND I HAVE
DECIDED TO INCREASE POPS TO CHANCE CATEGORY...WITH A SILENT HIGHER
POP IN THE NORTH DUE TO CLOSER PROXIMITY TO ADVANCING WEAK MID-LVL
SHORT WAVE...AND SLIGHTLY BETTER INSTABILITY. AFTN MIXED LYR CAPES
ARE AOA A RESPECTABLE 1500J/KG. MDPI/WINDEX VALUES ARE QUITE
DIFFERENT DEPENDING ON WHICH MODEL IS USED. FOR NOW...WILL LEAN
TOWARDS THE NAM BECAUSE OF BETTER AGREEMENT WITH SAT IMAGERY...WHICH
SUGGESTS MOISTER AIR IN THE MID-LEVELS. THIS PLACES A GUST POTENTIAL
OF 50 KTS WITH ANY DEEP CONVECTION. THINK THIS WILL BE THE PRIMARY
THREAT WITH ANY TSRA THIS AFTN/EVENING.
THEN...MORE CONVECTION MAY ARRIVE LATER TONIGHT VIA A DEVOLVING MCS
MOVING SWRD FROM THE MID-MISS/LOWER OH VALLEYS. THE SUITE OF MODEL
GUIDANCE IS FAIRLY BULLISH ON THIS...AND IT CERTAINLY SEEMS
PLAUSIBLE THAT AN MCS WILL DEVELOP TODAY IN SERN MO THROUGH WRN
KY...AND DIVE TO THE SOUTHEAST PERHAPS REACHING THE NRN FRINGES OF
OUR AREA DURING THE OVERNIGHT HOURS. HAVE NOT RAISED TO THE LIKELY
POPS JUST YET OFFERED BY MOS...BUT HAVE INCREASED TO 50 TO
DEMONSTRATE INCREASING CONFIDENCE. AS WITH ANY MCS/MCV
ACTIVITY...WILL HAVE TO WATCH OUT FOR STRONG GUST POTENTIAL ALONG
THE LEADING LINE OF CONVECTION...BUT THIS DOESNT LOOK TO BE A
CONSIDERABLE THREAT RIGHT NOW.
WEDNESDAY...THE TRAILING SFC FRONT SHOULD BEGIN TO PUSH INTO NRN
PORTIONS OF OUR FCST AREA BY LATE MORNING. THE UNCERTAINTY RIGHT NOW
IS OVER WHETHER THE FRONT WILL MAKE A CLEAN SWEEP THROUGH OR
ESSENTIALLY WASH OUT OVER OUR AREA. REGARDLESS...THE POTENTIAL FOR
ANOTHER ROUND OF TSRA/SHRA WILL EXIST LATE WED MORNING THROUGH THE
AFTN AS THE SFC BOUNDARY CROSSES THE AREA IN CONCERT WITH AN UPR
LEVEL SHORT WAVE. PW VALUES 1.9-2 INCHES CERTAINLY SUGGEST HEAVY
RAIN-MAKERS WHERE CONVECTION DOES DEVELOP. THINK RIGHT NOW THAT SRN
AREAS WILL HAVE THE HIGHEST LIKELIHOOD OF DEVELOPMENT GIVEN THE
MOVEMENT OF THE FRONT INTO THAT AREA LATER INTO THE AFTN.
BUT...UNCERTAINTY STILL DOES EXIST WITH REGARD TO EXACT
TIMING/MOVEMENT WITH THE FRONT. FOR NOW...HAVE PAINTED A SILENT
HIGHER POP IN THE SOUTH ON FRIDAY...BUT WILL SHOW UP AS A SOLID 50
FOR ALL AREAS IN THE ZONES. AGAIN...DONT WANT TO COMMIT TO THE
LIKELY POP JUST YET OFFERED BY MET/MAV MOS FOR WED.
WED NIGHT AND THURSDAY...MAY SEE SOME LINGERING TSRA/SHRA ACTIVITY
FROM ONGOING CONVECTION INTO WED EVENING AND HAVE LEFT IN A 20 POP
FOR ALL AREAS. FOR THURSDAY...MOS VALUES DECREASE DRAMATICALLY...BUT
AM NOT SURE THAT THIS DAY WILL BE ENTIRELY DRY. ALTHOUGH THE FRONT
WILL HAVE ESSENTIALLY WASHED OUT OVER OUR AREA OR DRIFTED TO OUR
SOUTH...IT SHOULD BEGIN TO PUSH BACK TO THE NORTH AS THE NORTHERN
STREAM HIGH MOVES INTO THE MID-ATLANTIC AND THE SUBTROPICAL RIDGE
OVER THE NERN GULF BEGINS TO RE-EXERT ITS INFLUENCE OVER OUR WX. SFC
WINDS SHOULD GRADUALLY SHIFT SWRLY DURING THE AFTN...WITH WEAK
LOW-LVL CONVERGENCE ALONG THE NWRD MOVING BOUNDARY. ALTHOUGH
CONVERGENCE WILL BE WEAK...IT MAY BE ENOUGH TO SPARK OFF A FEW
SHRA/TSRA DURING THE AFTN. FAIRLY DRY AIR IN THE MID-LVLS SUGGEST
WIND GUST POTENTIAL WILL BE STRONG WITH ANY ISOLD TSRA THAT DO
DEVELOP.
FRIDAY THROUGH TUESDAY...THE UPR LVL RIDGE OVER THE SRN PLAINS WILL
TAKE DOMINANCE DURING THIS PERIOD...AS TROUGHING DEVELOPS ALONG THE
EAST AND WEST COASTS. THAT PUTS THE TN VALLEY IN THE INTERESTING
POSITION OF NWRLY FLOW ALOFT...WITH SW-WRLY FLOW AT THE SFC AROUND
THE WRN FLANK OF A VERY BROAD SUBTROPICAL RIDGE. THE RESULTING
THERMODYNAMIC PROFILE WILL SUPPORT AFTN/EVENING CONVECTION EACH DAY.
CHANCES MAY BE HEIGHTENED ON FRIDAY AS A WEAK SHORT WAVE MOVES
ACROSS THE AREA...AND HAVE INCREASED POPS ON THIS DAY TO CHANCE
CATEGORY. MED RANGE GUIDANCE IS STILL BULLISH AND THERE IS FAIR
AGREEMENT AMONGST SOLNS FROM THE ECMWF/GFS/ENSEMBLES ON DEEPENING
THE ERN CONUS TROUGH...AND PUSHING ANOTHER SFC FRONT INTO OR THROUGH
THE TN VALLEY EARLY NEXT WEEK. HOWEVER...CONFIDENCE ON TIMING WITHIN
ANY 12-HR PERIOD IS NOT STRONG ENOUGH YET TO RAISE POPS TO CHANCE
CATEGORY...SO WILL LEAVE AT SLIGHT FOR NOW.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
19
Hazardous weather outlook, Jul 22, 3:31 AM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 AM CDT TUE JUL 22 2008
ALZ001>010-016-TNZ076-096-097-221800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
431 AM CDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
HOT WEATHER WILL PERSIST ACROSS THE TENNESSEE VALLEY
TODAY. HIGHS WILL APPROACH 100 DEGREES IN NORTHWEST ALABAMA
INCLUDING THE SHOALS...WITH MID TO UPPER 90S ELSEWHERE. PLEASE
CONTINUE TAKING PRECAUTIONS TO PREVENT HEAT ILLNESS.
THE HEAT WILL ALSO SPARK SCATTERED AFTERNOON AND EARLY EVENING
THUNDERSTORMS. THESE STORMS WILL POSE A HAZARD OF SUDDEN CLOUD TO
GROUND LIGHTNING AND WIND GUSTS AROUND 50 MPH WITH THE STRONGEST
STORMS.
LATE TONIGHT...A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DROP
SOUTH THROUGH MIDDLE TENNESSEE...AND POSSIBLY INTO NORTH ALABAMA
TOWARD DAYBREAK. THESE STORMS MAY ALSO CONTAIN SOME GUSTY WINDS
AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE AREA WEDNESDAY
MORNING. THE STORMS MAY TEND TO REORGANIZE AND INTENSIFY DURING
THE AFTERNOON HOURS...ESPECIALLY IN SOUTHERN PORTIONS OF NORTH
ALABAMA.
A MOIST AND UNSTABLE AIRMASS SHOULD LEAD TO FAIRLY TYPICAL
AFTERNOON AND EVENING THUNDERSTORMS FOR THE BALANCE OF THE
WEEK INTO THE WEEKEND. A COOL FRONT MAY INCREASE THE STORM THREAT
BY SUNDAY OR MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
KULA
Thunderstorm Wind, Madison
- When
- July 22, 11:45 AM CST to 11:50 AM CST
- Where
- Madison County, 1.99 mi NW of Gurley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.720, -86.405
A few power lines were downed by thunderstorm winds in the Salty Bottom Road area near Gurley.
Thunderstorm Wind, Morgan
- When
- July 22, 12:38 PM CST to 12:43 PM CST
- Where
- Morgan County, 1.14 mi W of Furney Xrds
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.447, -86.800
A roof was blown off of a barn and several trees were downed by thunderstorm winds along highway 36 in the Somerville area.
Thunderstorm Wind, Cullman
- When
- July 22, 12:50 PM CST to 1:00 PM CST
- Where
- Cullman County, 0.9 mi SW of Cullman to 1.49 mi ESE of Bethel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.170, -86.840
A tree was downed by thunderstorm winds along highway 278 near Cullman. This storm continued to move east southeast and downed large limbs, which damaged a carport in the Spring Hill community.
Thunderstorm Wind, Madison
- When
- July 22, 12:50 PM CST to 1:00 PM CST
- Where
- Madison County, 1.33 mi ESE of Harvest Epps Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -86.750
A few trees were downed by thunderstorm winds near Carroll road at Harvest.
Thunderstorm Wind, Madison
- When
- July 22, 12:50 PM CST to 1:00 PM CST
- Where
- Madison County, 0.69 mi W of Madison Xrds
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.901, -86.732
A few trees were downed by thunderstorm winds on Old Railroad Bed road.
Thunderstorm Wind, Morgan
- When
- July 22, 12:50 PM CST to 1:00 PM CST
- Where
- Morgan County, 1.33 mi ENE of Hartselle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.440, -86.910
A few trees were downed by thunderstorm winds near the Morgan county 911 center.
Thunderstorm Wind, Madison
- When
- July 22, 1:00 PM CST to 1:10 PM CST
- Where
- Madison County, 0.67 mi ENE of Hazel Green
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.932, -86.568
A few trees were downed by thunderstorm winds on Joe Quick Road near Summer Street, which blocked traffic in both directions.
Thunderstorm Wind, Madison
- When
- July 22, 1:00 PM CST to 1:10 PM CST
- Where
- Madison County, 1.96 mi ENE of Monrovia
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.779, -86.688
A few trees were downed by thunderstorm winds in the Monrovia area at the intersection of Dan Tibbs road and Indian Creek Road.
Thunderstorm Wind, Madison
- When
- July 22, 1:00 PM CST to 1:10 PM CST
- Where
- Madison County, 0.13 mi SW of Gladstone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.879, -86.652
A few trees were downed by thunderstorm winds at the intersection of Stardust Circle and Welcome Home Village road.
Thunderstorm Wind, Madison
- When
- July 22, 1:00 PM CST to 1:10 PM CST
- Where
- Madison County, 2.68 mi SSW of Gladstone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.843, -86.663
A few trees were downed by thunderstorm winds at the intersection of Carters Gin road and Burwell road.
Thunderstorm Wind, Madison
- When
- July 22, 1:15 PM CST to 1:20 PM CST
- Where
- Madison County, 0.41 mi NW of Bugge Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.554, -86.455
A tree was downed by thunderstorm winds along Hill Road.
Thunderstorm Wind, Madison
- When
- July 22, 1:15 PM CST to 1:25 PM CST
- Where
- Madison County, 0.9 mi NE of New Hope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -86.390
A tree was downed by thunderstorm winds at New Hope.
Hail, Lawrence
- When
- July 22, 1:35 PM CST to 1:40 PM CST
- Where
- Lawrence County, Wheeler
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.650, -87.250
Quarter sized hail was reported near Wheeler.
Thunderstorm Wind, Morgan
- When
- July 22, 1:35 PM CST to 1:40 PM CST
- Where
- Morgan County, 0.69 mi S of Decatur
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.610, -86.980
A few trees and power lines were downed by thunderstorm winds.
Hail, Morgan
- When
- July 22, 1:38 PM CST to 1:43 PM CST
- Where
- Morgan County, 0.89 mi SW of Trinity
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.610, -87.090
Penny sized hail was reported in Trinity.
Thunderstorm Wind, Dekalb
- When
- July 22, 1:44 PM CST to 1:49 PM CST
- Where
- Dekalb County, 0.9 mi NE of Crossville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.290, -85.990
A few trees were downed by thunderstorm winds on County Road 28 near Crossville.
Hail, Lawrence
- When
- July 22, 1:45 PM CST to 1:48 PM CST
- Where
- Lawrence County, Wheeler
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.650, -87.250
Penny sized hail was reported in the Wheeler area by a trained spotter.
Thunderstorm Wind, Dekalb
- When
- July 22, 1:46 PM CST to 1:51 PM CST
- Where
- Dekalb County, 1.85 mi ESE of Crossville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -85.970
Several trees were downed and tin was torn off of a building by thunderstorm winds at Hays Gap road near Union Gap.
Thunderstorm Wind, Lawrence
- When
- July 22, 1:53 PM CST to 1:58 PM CST
- Where
- Lawrence County, Wheeler
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.650, -87.250
A tree was downed by thunderstorm winds in the Wheeler community.
Thunderstorm Wind, Jackson
- When
- July 22, 1:55 PM CST to 2:00 PM CST
- Where
- Jackson County, 2.77 mi NNE of Pleasant Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.608, -86.114
A few trees were downed by thunderstorm winds at the intersection of County Roads 114 and 537.
Thunderstorm Wind, Jackson
- When
- July 22, 1:55 PM CST to 2:00 PM CST
- Where
- Jackson County, 0.5 mi NNE of Pisgah
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.686, -85.845
A few trees were downed by thunderstorm winds at Pisgah High School.
Thunderstorm Wind, Lauderdale
- When
- July 22, 1:55 PM CST to 2:00 PM CST
- Where
- Lauderdale County, 0.61 mi NNE of Anderson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.928, -87.266
A few trees were downed by thunderstorm winds on highway 207.
Thunderstorm Wind, Jackson
- When
- July 22, 2:02 PM CST to 2:07 PM CST
- Where
- Jackson County, 0.25 mi N of Scottsboro
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.674, -86.030
A few trees were downed by thunderstorm winds on East Willow Road, near the Masonic Lodge in Scottsboro.
Thunderstorm Wind, Limestone
- When
- July 22, 2:20 PM CST to 2:30 PM CST
- Where
- Limestone County, 0.57 mi E of Cartwright
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.870, -87.060
A few trees were downed by thunderstorm winds in the Cartwright community.
Hail, Limestone
- When
- July 22, 2:32 PM CST to 2:35 PM CST
- Where
- Limestone County, 0.69 mi S of Ardmore
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.990, -86.850
Penny sized hail was reported near Ardmore.
Thunderstorm Wind, Madison
- When
- July 22, 2:52 PM CST to 2:57 PM CST
- Where
- Madison County, 0.99 mi SSE of Jeff
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.807, -86.713
A few trees were downed by thunderstorm winds on Branchwater Lane.
Thunderstorm Wind, Colbert
- When
- July 22, 6:10 PM CST
- Where
- Colbert County, 0.69 mi N of Cherokee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.970
A few trees were downed by thunderstorm winds in the Cherokee area.
Hail, Colbert
- When
- July 22, 6:22 PM CST to 6:25 PM CST
- Where
- Colbert County, 1.49 mi NE of Mt Hester
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.738, -88.005
Nickel size hail was reported on Mount Hester Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, July 22, 20088 injured · $1.5 million · 1.75 in hail · 28 events
- Flash Flood and Hail in Wyoming, July 22, 20081 death · 3 injured · 1.75 in hail · 4 events
- Flood and Hail in Georgia, July 22, 2008$6.3 million · 1.75 in hail · 42 events
- Wildfire in California, July 22 to 31, 20081 death · 1 event
- Rip Current in Illinois, July 22, 20081 death · 1 event
- Flash Flood and Hail in Ohio, July 22, 2008$1.1 million · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, July 22, 20081 injured · $534,000 · 70 kt wind · 24 events
- Hail and Damaging Winds in Kentucky, July 22, 2008$216,000 · 1 in hail · 35 events
- Flash Flood and Debris Flow in Virginia, July 22 to 23, 2008$206,000 · 65 kt wind · 32 events
- Damaging Winds in Ohio, July 22, 2008$589,000 · 96 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 22, 20082 injured · $250,000 · 1.5 in hail · 9 events
- Tornado and Flash Flooding in Idaho, July 22, 2008$200,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113521, 113801, 113504, 113526, 113527, 113802, 113522, 113530, 113533, 113536, 113523, 113524, 113518, 113804, 113799, 113505, 113517, 113805, 113807, 113512, 113514, 113809, 113516, 113810, 113519, 113811, 113502, 113503.